Alert archive / Ohio / Flash Flood Watches in 2016
Flash Flood Watch 1, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood watch at Jun 22, 2016, 3:37 PM EDT for 11 counties in Ohio. It took effect at Jun 22, 2016, 10:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2016, 3:37 PM EDT (19:37 UTC)
- In effect from
- Jun 22, 2016, 10:00 PM EDT
- Expired
- Jun 23, 2016, 9:51 AM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- None
Counties Ashland County, OH, Crawford County, OH, Hancock County, OH, Holmes County, OH, Knox County, OH, Marion County, OH, Morrow County, OH, Richland County, OH, Stark County, OH, Wayne County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 96 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1500 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
561 WGUS61 KCLE 221937 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 337 PM EDT WED JUN 22 2016 ...TORRENTIAL RAINFALL LIKELY OVERNIGHT... .A WARM FRONT FOLLOWED BY A CLUSTER OF THUNDERSTORMS WILL PRODUCE AN INCREASED RISK FOR FLASH FLOODING TONIGHT. THE MOISTURE LADEN AIRMASS WILL SUPPORT HIGH RAINFALL RATES OF OVER FIVE INCHES PER HOUR IN THE STRONGER STORMS. THIS INTENSE RAINFALL IS SUFFICIENT TO PRODUCE FLASH FLOODING ESPECIALLY OVER URBAN OR HILLY AREAS. OHZ017-027>032-036>038-047-230345- /O.NEW.KCLE.FF.A.0001.160623T0200Z-160623T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HANCOCK-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MARION- MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...FINDLAY...UPPER SANDUSKY...BUCYRUS... MANSFIELD...ASHLAND...WOOSTER...CANTON...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON 337 PM EDT WED JUN 22 2016 ...FLASH FLOOD WATCH IN EFFECT FROM 10 PM EDT THIS EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL OHIO... NORTHEAST OHIO AND NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO...ASHLAND...CRAWFORD...KNOX... MARION...MORROW AND RICHLAND. IN NORTHEAST OHIO...HOLMES... STARK AND WAYNE. IN NORTHWEST OHIO...HANCOCK AND WYANDOT. * FROM 10 PM EDT THIS EVENING THROUGH THURSDAY MORNING * STRONG AND POSSIBLY SEVERE THUNDERSTORMS OVERNIGHT WILL PRODUCE TORRENTIAL RAINFALL. INTENSE RAINFALL RATES COULD PRODUCE A QUICK TWO TO THREE INCHES OF RAINFALL. THIS RAPID RUNOFF CAN OVERWHELM STORM DRAINAGE SYSTEMS AND SMALL STREAMS AND CREEKS. SOME AREAS COULD BE IMPACTED BY STORMS MULTIPLE TIMES OVERNIGHT WHICH COULD PUSH RAINFALL TOTALS OVER FOUR INCHES. * GIVEN THIS RAINFALL WILL OCCUR DURING THE NIGHT WHEN THE IMPACTS OF FLASH FLOODING ARE MORE DIFFICULT TO SEE...THOSE LIVING NEAR SMALL CREEKS AND STREAMS WHICH RESPOND QUICKLY TO HEAVY RAIN NEED TO MONITOR RAINFALL AND STREAM LEVELS DURING THE NIGHT. THOSE TRAVELING ARE ENCOURAGED TO BE ALERT FOR WATER OVER ROAD WHICH MAY BE DIFFICULT TO SEE...AND TURN AROUND IF WATER IS INDEED FLOWING OVER THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH IS ISSUED WHEN THERE IS A POTENTIAL FOR FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR THE FORECAST AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED OR IF FLOODING DEVELOPS. && $$
3 follow-up statements
676 WGUS61 KCLE 230205 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 1005 PM EDT WED JUN 22 2016 ...TORRENTIAL RAINFALL LIKELY OVERNIGHT... .THERE IS A RISK FOR FLASH FLOODING OVERNIGHT AS STRONG TO POTENTIALLY SEVERE THUNDERSTORMS MOVE ACROSS THE FORECAST AREA. THE MOISTURE LADEN AIRMASS WILL SUPPORT HIGH RAINFALL RATES OF UP TO FIVE INCHES PER HOUR IN THE STRONGER STORMS. THIS INTENSE RAINFALL IS SUFFICIENT TO PRODUCE FLASH FLOODING ESPECIALLY OVER URBAN OR HILLY AREAS. OHZ017-027>032-036>038-047-231015- /O.CON.KCLE.FF.A.0001.000000T0000Z-160623T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HANCOCK-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MARION- MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...FINDLAY...UPPER SANDUSKY...BUCYRUS... MANSFIELD...ASHLAND...WOOSTER...CANTON...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON 1005 PM EDT WED JUN 22 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO... ASHLAND...CRAWFORD...KNOX...MARION...MORROW AND RICHLAND. IN NORTHEAST OHIO...HOLMES...STARK AND WAYNE. IN NORTHWEST OHIO... HANCOCK AND WYANDOT. * UNTIL 8 AM EDT THURSDAY * STRONG AND POSSIBLY SEVERE THUNDERSTORMS WILL PRODUCE TORRENTIAL RAINFALL OVERNIGHT. INTENSE RAINFALL RATES COULD PRODUCE A QUICK TWO TO THREE INCHES OF RAINFALL. THIS RAPID RUNOFF CAN OVERWHELM STORM DRAINAGE SYSTEMS AND SMALL STREAMS AND CREEKS. SOME AREAS COULD BE IMPACTED BY STORMS MULTIPLE TIMES OVERNIGHT WHICH COULD PUSH RAINFALL TOTALS OVER FOUR INCHES. * GIVEN THIS RAINFALL WILL OCCUR DURING THE NIGHT WHEN THE IMPACTS OF FLASH FLOODING ARE MORE DIFFICULT TO SEE...THOSE LIVING NEAR SMALL CREEKS AND STREAMS WHICH RESPOND QUICKLY TO HEAVY RAIN NEED TO MONITOR RAINFALL AND STREAM LEVELS DURING THE NIGHT. THOSE TRAVELING ARE ENCOURAGED TO BE ALERT FOR WATER OVER ROAD WHICH MAY BE DIFFICULT TO SEE...AND TURN AROUND IF WATER IS INDEED FLOWING OVER THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH IS ISSUED WHEN THERE IS A POTENTIAL FOR FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR THE FORECAST AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED OR IF FLOODING DEVELOPS. && $$
548 WGUS61 KCLE 230953 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 553 AM EDT THU JUN 23 2016 OHZ028>032-038-231100- /O.CAN.KCLE.FF.A.0001.000000T0000Z-160623T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-HOLMES- INCLUDING THE CITIES OF...BUCYRUS...MANSFIELD...ASHLAND... WOOSTER...CANTON...MILLERSBURG 553 AM EDT THU JUN 23 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL OHIO AND NORTHEAST OHIO HAS BEEN CANCELLED. ADDITIONAL WIDESPREAD HEAVY RAIN IS UNLIKELY TODAY ALTHOUGH LOCALLY HEAVY RAIN MAY OCCUR IN THUNDERSTORMS. $$ OHZ017-027-036-037-047-231800- /O.EXT.KCLE.FF.A.0001.000000T0000Z-160623T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HANCOCK-WYANDOT-MARION-MORROW-KNOX- INCLUDING THE CITIES OF...FINDLAY...UPPER SANDUSKY...MARION... MOUNT GILEAD...MOUNT VERNON 553 AM EDT THU JUN 23 2016 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTH CENTRAL OHIO AND NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO...KNOX...MARION AND MORROW. IN NORTHWEST OHIO...HANCOCK AND WYANDOT. * UNTIL 4 PM EDT THIS AFTERNOON * ANY ADDITIONAL HEAVY RAIN ONTO SATURATED GROUNDS COULD CAUSE FLOODING TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH IS ISSUED WHEN THERE IS A POTENTIAL FOR FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR THE FORECAST AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED OR IF FLOODING DEVELOPS. NEVER DRIVE INTO A FLOODED ROADWAY. && $$
819 WGUS61 KCLE 231351 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 951 AM EDT THU JUN 23 2016 OHZ017-027-036-037-047-231500- /O.CAN.KCLE.FF.A.0001.000000T0000Z-160623T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HANCOCK-WYANDOT-MARION-MORROW-KNOX- INCLUDING THE CITIES OF...FINDLAY...UPPER SANDUSKY...MARION... MOUNT GILEAD...MOUNT VERNON 951 AM EDT THU JUN 23 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL OHIO AND NORTHWEST OHIO HAS BEEN CANCELLED. WHILE A CHANCE OF THUNDERSTORMS REMAINS INTO THE AFTERNOON HOURS...RAINFALL IS NOT EXPECTED TO BE HEAVY ENOUGH TO CAUSE WIDESPREAD FLASH FLOODING. HOWEVER...MOTORISTS ARE REMINDED TO REMAIN ON THE LOOKOUT FOR WATER COVERING ROADS IN POORLY DRAINED AREAS THROUGH THE AFTERNOON. $$ TK
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood watch went out at Jun 22, 3:30 PM EDT, 7 minutes earlier.
Area forecast discussion, Jun 22, 3:30 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
330 PM EDT WED JUN 22 2016
.SYNOPSIS...
A warm front will lift north through the area tonight. A low
pressure system will move through the area late tonight and
Thursday morning. High pressure will build in for the end of the
week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Update. Will issue a Flash Flood Watch primarily for the southern
2 tier rows of counties. The potential precipitation rates in
moisture laden air will exceed 5"/hr. Despite recently dry
conditions, this intense rainfall could support flash flooding
should storms train over the same areas. The highest likelihood is
in the southern counties where they will be behind the warm front
longer and potentially be impacted by the LEWP/MCS overnight.
Main concern for tonight is the threat for severe
weather. The Storm Prediction Center has an elevated risk for
severe weather mainly in the western half of the forecast area.
The primary threat is straight line winds from a LEWP/derecho that
will develop upstream and move into the area along the warm
frontal boundary. The placement of the warm front will be the
biggest question mark as to how much of the forecast areas is
impacted. Should the warm front slow down than it is possible the
convective complex will move primarily to our sw. The forecast
models have been fairly consistent the last few days with the
timing/position of the MCS development which does increase the
confidence in severe weather tonight, most notably (but not
limited to) a widespread wind damage event.
The convection is expected to begin developing along the low level
warm front which isn't progged to reach our forecast area until
around 00Z. This convection is not expected to become severe as
the low level jet has not yet arrived, though the elevated
instability will be on the rise. These earlier storms could
produce some respectable rainfall amounts...and with the warm
front not expected to move very much over the region. We could
see some training and potential for some flash flooding once the
MCS arrives. The moist air will favor rainfall rates over 3"/hr,
but at this time will hold off on a FF watch in the western
counties as the eastern progression of the storms should be
sufficient to keep any flash flooding localized. Attention will
turn to the shortwave near Chicago which will develop some storms
this evening. This development will move southeast at a pretty
good clip given strong storm motions, with an arrival time locally
after midnight. The storms will be elevated with a respectable mid
level lapse rates and rotation which will support organized long-
lived updrafts. Nominal instability and strong shear would suggest
at least the potential for supercells which will transition to a
LEWP/derecho feature upstream. As mentioned, the location of the
warm front is uncertain at this time, but it will have to be
watched for development with the low LCL, backing winds, and
deepening low supportive for tornadic development. For the far
northeast counties the warm front is expected to remain south and
not produce severe weather. However should the low deepen over the
area and push the front northward than it is possible for some
storms, though the likelihood is low at this time.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
The low pressure system will be south of the area Thursday which
will drive the convection south. There will be ongoing rain
showers until the front pushes southeast midday.High pressure
will build in behind it with clearing skies and temperatures
slightly cooler than today. The high pressure will remain in
control into the weekend with dry conditions throughout. There
will be some warm air return by Saturday with temperatures warming
into the mid/upper 80s.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
High pressure over the appalachians will shift east to allow for
south winds that bring increasing moisture and temperatures for
sunday. An upper trough will set up over the lakes by monday. The
first in a series of cold fronts/troughs is expected to cross the
area sun night into mon likely producing a band of scattered or
better shra/tsra. The presence of the upper trough will keep the
airmass unsettled tue and wed. The models differ on where the better
pockets of moisture will be these days and thus where the better
chances for shra and some tsra may be. Will keep the forecast fairly
broadbrushed these days.
Above normal temps sun into mon will cool to around normal for tue
and wed.
&&
.AVIATION /18Z Wednesday THROUGH Monday/...
VFR will prevail until shra/tsra spread west to east across the area
tonight. A few debris type shra leftover from stronger convection
west of the area could get into the fdy area sometime this afternoon
but should have little affect on cig and vsby there.
The strong tsra should develop over srn mi and nrn indiana toward
the end of the day and spread se thru wrn oh in the evening before
starting to spread east. Will use average of hrrr and rap model
timing for arrival of tsra. In general looking for tsra to reach fdy
about 02z to 04z...cle about 06z...yng about 08z and eri around 09z.
IFR conditions will occur in the stronger TSRA which are more likely
for the west half of the area. As significant rainfall occurs at a
site then probably will see mvfr conditions become dominate and
continue thru 18z thu.
Winds should stay light and changeable as weak low pressure tracks
east across the area.
Outlook...Areas of non vfr expected to return late sun or sun
night.
&&
.MARINE...
A low will move across ohio late tonight producing a backing wind
scenario for the lake tonight thru thu. East winds should increase
to 10 to 20 knots then back to ne to n thu then diminish thu night
into fri as high pressure spreads over the lake from the nw. The
high will slowly shift off to the east sat into sun allowing light
winds to turn out of the south sun. A cold front is expected to
cross the lake late sun night or early mon so sw winds of 10 to 15
knots should turn to the west.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch from 10 PM EDT this evening through Thursday
morning for OHZ017-027>032-036>038-047.
PA...None.
MARINE...None.
&&
SYNOPSIS...Jamison
NEAR TERM...Jamison
SHORT TERM...Jamison
LONG TERM...Adams
AVIATION...Adams
MARINE...AdamsHazardous weather outlook, Jun 22, 3:15 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 315 PM EDT WED JUN 22 2016 LEZ142>146-162>166-OHZ003-006>011-017>022-027>033-036>038-047-231915- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-MEDINA- SUMMIT-PORTAGE-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK- MAHONING-MARION-MORROW-HOLMES-KNOX- 315 PM EDT WED JUN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL ARE EXPECTED ACROSS CENTRAL OHIO OVERNIGHT. THE AREA IS UNDER A HEIGHTENED RISK FOR SEVERE WEATHER. THE MAIN THREATS WILL BE VERY HIGH WINDS AND HEAVY RAIN. TORNADOES ARE POSSIBLE, BUT HAVE A LOWER CHANCE OF OCCURRING. THE MAIN THREAT WILL BE AFTER MIDNIGHT. ISOLATED SEVERE WEATHER COULD OCCUR AFTER 8 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVERNIGHT. LEZ061-147>149-167>169-OHZ012>014-023-089-PAZ001>003-231915- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LAKE-GEAUGA- ASHTABULA INLAND-TRUMBULL-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD- 315 PM EDT WED JUN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS MAY BE SEVERE OVERNIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
Nearby
Flash Flood Watches in Ohio, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.